Is tramadol withdrawal worse than opiate withdrawal?
It has been over 2 years since I was addicted to Vicodin, and now I am heading back down the same road, this time with Tramadol. I kicked my Vicodin addiction cold turkey, and the withdrawals were not pleasant to say the least. I had all the typical withdrawal symptoms, but the mental part lasted the longest, and was the hardest for me.
I have recently started up a 150mg/day Tramadol addiction that has been going on for around 2 weeks now. Some may say that 2 weeks is cake to withdraw from, but I am not feeling like it is. I am on day 2 now of my withdrawal from Tramadol, and have many of the same symptoms as I did with Vicodin. I have no sleep, restless arms/legs, dizzy feelings, no appetite, cloudy, and intense cravings. In researching Tramadol I read that it was not a true opiate, but acted on the same receptors as other true opiate pain medications.
My question is, how long should I expect to be in this cloud, since I am on day 2, should I be ok by Friday? I just want this horrible chapter of my life completely closed for good. I have 2 young children, and wife that needs me.
Hi! I totally understand! I have been off tram for a while now, and I can tell you it gets better....just not really fast! On Friday, to be honest, you won't be much different than today I would guess. Two weeks isn't horrible as far as time, but when we have been addicted to opiates in the past, it gets us quicker than other people. That is what happened to me.
There are things you can do to ease the WDs. Have you read the Thomas Recipe? Hot baths help too and heating pads. I would try Hyland's Restful Legs for the restlessness. It helped me A LOT! Apple juice and gatorade will help the cramps in your legs too. Advil. Imodium. Hmm.....I think that's it as far as what you can do OTC.
Keep posting, ok? You will get a lot of help here!
Thank you for the support, and great information. I have heard of the Thomas Recipe before, but never tried anything from it. Currently I am feeling extremely fatigued, and can hardly hold down any food. The restless leg thing is a huge annoyance too, you would suggest Hyland's Restful Legs? It really helps? Advil does nothing for the arm and leg pains.
Yes.....I highly recommend it! Get some hyland's leg cramps too. It has quinine in it and comes OTC. Worth the trip to the store to get it. Apple juice helped me too. And a heating pad. Do you have some epsom salt? If not, get some! Put it in the bath as hot as you can stand it. May have to do it several times a day, but it helps SO much. Makes the pain go away for a bit....sometimes long enough to fall asleep! It takes it away long enough to get rid of some anxiety for sure. As far as eating.....soup, toast, pasta with some butter, ice cream, yogurt, salty chips or crackers. The salt will help you retain some of the fluids you are taking in. You need all you can get. I always felt like I was peeing constantly when in WD, so I ate salty stuff when I could, and it seemed to slow down a bit!
The leg pain was horrible for me! Hyland's Leg Cramps with a big glass of apple juice and hot bath in epsom salt!!!!!!!!! Give it a try! You won't regret it! : )
I am actually feeling better day on Day 3. I picked myself up some Hyland's Restful Legs, and took 3 before I went to sleep. I have to say, I hardly had any muscle pains in the legs or arms, this stuff really works! I am also feeling less cloudy than I did the previous days, so that is a good sign. This morning I was actually able to enjoy playing with my kids before I left for work. No more will I return to those damn devil pills.
I will keep everyone updated with the remaining days on my road to being pill free.
I going thrugh tram withdrawals. It has been the only med that takes my lower back pain away, NO rls, Sleep fine and keeps me up with energy. Unfortunetly, to maintain that energy I have to start with two in the morning. By night I may take more than reccommended on some days but those weeks with no worries is great until it's time for refill. I sometimes have some left over and then other times not so much which leads to the withdrawals. Guess I will have to give this new stuff a shot. I have RLS in my arms too so I guess I have both RLS AND RAS.. : / Curious does it help with giving you the energy? I have non without trams. I've tried, vitamins, iron supplements, hot baths, Requip and none take affect. I have high tolerance for meds even to be so tiny. Thanks for anyones suggestions or comments :)
I have never heard of Hyland's Restful Legw, but will for sure be looking into them as I begin my detox from Norco. Can you purchase them at a grocery store or what? Congrats on going pill free! Day 3 is quite an accomplishment! Keep up the good work!
Just noticed this was an old thread. Hope you have remained pill free to this day! As for previous poster right above me, I have no information on Tramadol, but I wish you the best of luck. You can get through it! Maybe start a new post so lots of people can lend you the advice and support that you need right now. Keep up the hard work!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.